Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 14, 2006, 4:10 AM EST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 4:10 AM EST (09:10 UTC)
- Expired
- Jan 14, 2006, 5:00 AM EST
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 2:30 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 14, 2:30 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
230 AM EST SAT JAN 14 2006
.SHORT TERM (TODAY-TONIGHT)...STRONG COLD FRONT WILL CROSS THE
REGION THIS MORNING. BAND OF TSRA...SOME SEVERE WILL CONT MOVE
ACROSS ERN NC AND SHLD BE MOVING OFFSHR BY 6 TO 7 AM. WILL GET DRY
SLOTTED GOOD PART OF THE DAY AND NOT EXPECTING MUCH PRECIP FROM MID
MORN TO EARLY/MID AFTN. SOME WRAP AROUND MOISTURE WITH UPR LOW WILL
THEN CROSS REGION LATER THIS AFTN AND TONIGHT. EXPECT SCT SHRA TO
REDVLP AND AS COLD AIR FILTERS IN WILL LIKELY SEE RAIN MIX WITH OR
CHANGE TO SOME SNOW BEFORE ENDING. OVERALL EXPECT VERY LIGHT PRECIP
AMOUNTS THIS AFTN AND EVENING AND WITH WARM GROUND NOT EXPECTING ANY
PROBLEMS WITH THE SNOW. WITH THE CAA TEMPS NOT EXPECTED TO RISE MUCH
IF ANY TODAY...IF DO GET A LITTLE SUN THROUGH EARLY AFTN COULD SEE A
TEMPS RISE A BIT BUT HIGHS SHLD BE MAINLY IN THE LOWER TO MID 50S.
GOOD MIXING EXPECTED OVERNIGHT AND EXPECT TEMPS MAINLY IN THE LOWER
30S.
&&
.LONG TERM...MADE VERY LITTLE CHANGES TO EXTENDED. WARMING TREND
EARLY NEXT WEEK AS HGTS RISE. COLD FRONT STILL LOOKS TO CROSS WED
WITH DECENT SHOT OF RAIN THEN DRY AND MILD AGAIN LATE IN THE WEEK.
&&
.AVIATION...STRONG CONVECTION AFFECTING THE AREA WILL MOVE TO THE
EAST BY SUNRISE. EXPECTING VFR CONDITIONS AFTER LATE MORNING. WINDS
WILL VEER FROM SOUTHWEST THIS MORNING TO NORTHWEST THIS AFTERNOON.
SPEEDS WILL REMAIN AROUND 15 KNOTS. LOOKING FOR SCATTERED SHOWERS
THROUGH EARLY THIS MORNING THEN SCATTERED LIGHT ACTIVITY FOR THE
REST OF THE DAY. SKIES WILL BECOME CLEAR TONIGHT.
&&
.MARINE...DIAMOND SHOALS BUOY IS PRESENTLY REPORTING 9 FOOT SEAS AND
WINDS GUSTING IN THE MID 30S. WILL CONTINUE THE GALE WARNING FOR THE
COASTAL WATERS SOUTH OF OREGON INLET THROUGH 12Z. WINDS WILL
DIMINISH JUST SLIGHTLY TODAY BUT WILL INCREASE AGAIN TONIGHT INTO
SUNDAY WITH STRONG WINDS WRAPPING AROUND THE BACK SIDE OF THE
DEPARTING LOW. LOOKS LIKE GALE CONDITIONS FOR ALL WATERS INCLUDING
THE SOUNDS FROM LATE SATURDAY NIGHT INTO EARLY AFTERNOON ON SUNDAY.
A SURFACE RIDGE WILL PASS TO THE SOUTH OF THE MARINE AREA SUNDAY
NIGHT THEN MOVE INTO THE ATLANTIC ON MONDAY. YET ANOTHER FRONT WILL
APPROACH FROM THE WEST ON TUESDAY AND PASS THROUGH ON WEDNESDAY.
OUTSIDE OF THE GALES...EXPECT SMALL CRAFT CONDITIONS TO BE ONGOING
FOR MUCH OF THE AREA THROUGH THE PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FOR AMZ152-154-156-158 UNTIL 7 AM SATURDAY.
...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 AM
SUNDAY TO 1 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR AMZ130-135 UNTIL 10 AM SATURDAY.
&&
RF/HSAHazardous weather outlook, Jan 14, 3:45 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EST SAT JAN 14 2006 NCZ029-044>047-079>081-090>095-098-103-104-150845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 345 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL MOVE OFF THE COAST EARLY THIS MORNING. SCATTERED SHOWERS MAY MIX WITH SOME LIGHT SNOW THIS EVENING BEFORE ENDING. WITH THE GROUND WARM AND THE PRECIPITATION EXPECTED TO REMAIN LIGHT...NO SNOW ACCUMULATION IS EXPECTED. SOME GUSTY NORTHWEST WINDS WILL DEVELOP TONIGHT NEAR THE SOUNDS AND COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS ARE EXPECTED NEAR THE COAST AND SOUNDS SUNDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-150845- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 345 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL MOVE OFFSHORE EARLY THIS MORNING. GUSTY SOUTH WINDS OF 25 TO 35 KNOTS WILL BECOME WEST TODAY. STRONG NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS ARE EXPECTED THROUGH SUNDAY AFTERNOON BEFORE SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 14, 1:48 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
148 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG LA GRANGE 35.31N 77.79W
01/14/2006 LENOIR NC LAW ENFORCEMENT
LARGE TREE DOWN JUST WEST OF LA GRANGE
&&
RFSpecial weather statement, Jan 14, 1:51 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 151 AM EST SAT JAN 14 2006 NCZ045-080-092>094-098-140745- BEAUFORT-PAMLICO-JONES-CRAVEN-WASHINGTON-ONSLOW- 151 AM EST SAT JAN 14 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO... BEAUFORT...WASHINGTON AND JONES COUNTIES UNTIL 245 AM EST... AT 151 AM EST...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF TRENTON TO 20 MILES SOUTHWEST OF JACKSONVILLE...OR FROM 8 MILES SOUTHEAST OF KINSTON TO 16 MILES EAST OF WALLACE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRENTON AT 200 AM EST...JACKSONVILLE AT 205 AM EST...NEW BERN AT 220 AM EST... BAYBORO AT 240 AM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELHAVEN...ORIENTAL AND WASHINGTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
Local storm report, Jan 14, 1:56 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
156 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TORNADO SNOW HILL 35.45N 77.67W
01/14/2006 GREENE NC LAW ENFORCEMENT
POSSIBLE TORNADO NEAR SNOW HILL...TREES AND POWER LINES
DOWN.
&&
RFLocal storm report, Jan 14, 2:04 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST GREENVILLE 35.60N 77.37W
01/14/2006 60 MPH PITT NC TRAINED SPOTTER
SPOTTER NEAR GREEVILLE REPORTED WIND GUST 60 MPH.
&&
RFSpecial weather statement, Jan 14, 2:48 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 248 AM EST SAT JAN 14 2006 NCZ045-046-080-081-093>095-140845- TYRRELL-BEAUFORT-PAMLICO-CRAVEN-MAINLAND HYDE-WASHINGTON-CARTERET- 248 AM EST SAT JAN 14 2006 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN... PAMLICO...BEAUFORT...TYRRELL AND WASHINGTON COUNTIES UNTIL 345 AM EST... AT 248 AM EST...THERE WERE STRONG THUNDERSTORMS FROM PLYMOUTH TO EMERALD ISLE...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 255 AM EST...BAYBORO AT 300 AM EST... BELHAVEN AT 305 AM EST...ORIENTAL AT 310 AM EST...COLUMBIA AT 330 AM EST...SWANQUARTER AT 335 AM EST.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
Special weather statement, Jan 14, 3:37 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 AM EST SAT JAN 14 2006 NCZ046-047-081-095-103-140930- TYRRELL-OUTER BANKS DARE-MAINLAND DARE-MAINLAND HYDE-CARTERET- 337 AM EST SAT JAN 14 2006 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...DARE AND TYRRELL COUNTIES UNTIL 430 AM EST... AT 337 AM EST...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES WEST OF SWANQUARTER TO 7 MILES SOUTHWEST OF CEDAR ISLAND...OR FROM 8 MILES SOUTHEAST OF BELHAVEN TO 7 MILES SOUTHWEST OF CEDAR ISLAND...MOVING NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ENGELHARD AT 405 AM EST...MANNS HARBOR AT 420 AM EST...NAGS HEAD AT 425 AM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DUCK...KILL DEVIL HILLS...KITTY HAWK AND MANTEO. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:44 PM EST | Special Marine Warning | MHX | 61 min | |
| Jan 14, 12:49 AM EST | Severe Thunderstorm Warning | MHX | Duplin | 41 min |
| Jan 14, 1:21 AM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 24 min |
| Jan 14, 1:34 AM EST | Tornado Warning | MHX | Greene, Pitt | 26 min |
| Jan 14, 1:59 AM EST | Severe Thunderstorm Warning | MHX | Beaufort, Martin | 31 min |
| Jan 14, 2:12 AM EST | Tornado Warning | MHX | Craven, Jones | 33 min |
| Jan 14, 2:23 AM EST | Special Marine Warning | MHX | 67 min | |
| Jan 14, 3:18 AM EST | Special Marine Warning | MHX | 42 min | |
| Jan 14, 3:46 AM EST | Severe Thunderstorm Warning | MHX | 29 min | |
| Jan 14, 3:58 AM EST | Special Marine Warning | MHX | 62 min | |
| Jan 14, 4:11 PM EST | Wind Advisory | MHX | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.